Alert archive / Massachusetts / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 12, 2025, 1:17 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 12, 2025, 3:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WGUS51 KBOX 121717
FFWBOX
MAC011-015-121945-
/O.NEW.KBOX.FF.W.0011.250712T1717Z-250712T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
117 PM EDT Sat Jul 12 2025
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
West Central Franklin County in western Massachusetts...
Northwestern Hampshire County in western Massachusetts...
* Until 345 PM EDT.
* At 117 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Buckland, Ashfield, Chesterfield, Worthington, Goshen, Cummington,
Plainfield, Middlefield and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4239 7301 4254 7297 4254 7298 4263 7296
4256 7278 4237 7284 4239 7307
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Frank1 follow-up statement
329
WGUS71 KBOX 121940
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
340 PM EDT Sat Jul 12 2025
MAC011-015-121950-
/O.EXP.KBOX.FF.W.0011.000000T0000Z-250712T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin MA-Hampshire MA-
340 PM EDT Sat Jul 12 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM EDT THIS AFTERNOON FOR
WEST CENTRAL FRANKLIN AND NORTHWESTERN HAMPSHIRE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4239 7301 4254 7297 4254 7298 4263 7296
4256 7278 4237 7284 4239 7307
$$
BelkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:17 AM EDT, 3 hours earlier.
Area forecast discussion, Jul 12, 10:17 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Boston/Norton MA 1017 AM EDT Sat Jul 12 2025 .SYNOPSIS... Seasonably warm and humid conditions continue this weekend. Chance for showers and thunderstorms across the interior today, then trending drier for Sunday. A better chance at showers and thunderstorms then exists on Monday as a frontal system moves through. Increasing heat and humidity around the middle of next week, which then looks to break around Friday as a cold front brings risk for showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Key Points *Continued warm and humid conditions *Isolated showers and thunderstorms are possible once again across the interior Latest satellite imagery showed persistent areas of stratus across southern New England this morning. Started to see some breaks, which will accelerate clearing for some areas into this afternoon. These low clouds are more likely to linger longest towards the Cape and islands. The high humidity in place already had surface-based CAPE values of 1,000+ J/kg towards the Berkshires. These values only expected to get higher as we head into this afternoon. Thee is virtually no shear, so not expecting widespread severe weather. Will need to be alert for downpours, especially if they move over an area with recent heavy rainfall. Previous Discussion... Very little change in airmass on Saturday as high pressure remains parked just offshore. Surface winds turn more ESE as a result of the high pressure, but with dry air offshore, not expecting low clouds and fog to persist all day, with the exception over the Cape and Islands. High temperatures today top out in the low to mid-80s with partial sunshine. Mid-level flow begins to turn more SW late across western MA and into NY and VT. This will help establish a weak convergence boundary that could bring Isolated showers and thunderstorms to the interior. 00z Hi-res guidance has trended this activity further west, remaining in NY and VT. With 1000-1500 J/kg of MLCAPE and a relatively light cap, I wouldn't be surprised to see some thunderstorms across the western interior near the high terrain. The severe threat still appears limited, with little to no shear and mid-level lapse rates of around 5 °C/km. PWATS are a bit higher today compared to yesterday, around 1.5 inches. Some cells produced 2-4 inches of rain in a relatively short period yesterday, prompting a couple of flash flood warnings. Assuming storms form in the western interior today, there is a risk for more heavy rain and flash flooding. 00z HREF highlights much of the western interior with a 30-50% chance to receive 1 inch of rain in 3 hours and a 10% chance to receive 3 inches of rain in 3 hours && .SHORT TERM /SUNDAY/... Key Points *Mild with fog again tonight *Dry with seasonably warm and humid conditions on Sunday Tonight: Another mild night with low temperatures bounded by dewpoints in the lower to mid-60s. More low clouds and fog form shortly after sunset again with light ESE onshore flow. Sunday: Very little change in airmass on Sunday as high pressure remains offshore over the Gulf of Maine and a mid-level ridge over the region. High temperatures once again warm into the lower to mid-80s, with dewpoints still in the mid-to-upper 60s. Storm chances are lower Sunday as the axis of instability moves further north with the convergence boundary. This leaves SNE capped under the subsidence inversion from the mid-level ridge. Skies turn mostly sunny after the morning fog and stratus burn off. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Key Messages: * Better chance at more widespread showers/t-storms Monday, although lower instability values should limit potency of these showers/storms. * Very warm to hot during the middle of next week, with elevated heat indices around 95-100F. * Cold front Friday brings a break from the heat and humidity, but also a risk for thunderstorms. Details: Monday: It still looks like Monday offers a better chance at showers and thunderstorms across a wider portion of Southern New England than compared to the weekend, as a stronger shortwave trough in mid levels and an associated sfc front cross the area during the afternoon to early evening. Still pretty weak wind fields overall, albeit a touch stronger than prior days. Instability values are also still on the lower side. Wouldn't rule out a stronger cell or two but thinking any storms would be more garden-variety than otherwise. Highs are generally similar in the middle 80s, but will be accompanied by increased humidity levels. Tuesday through Thursday: Warming temperatures and increased levels of humidity are anticipated for this period, as shortwave ridging aloft builds over and just east of Southern New England. This should bring increasing heat indices to elevated levels, in particular for Wed and Thurs. Both days could feature heat indices approaching Advisory thresholds in the mid 90s to low 100s, highest in the CT and Merrimack Valleys. High temps stand to reach into the upper 80s to mid 90s away from the coast. It looks as though this period is generally dry with subsidence aloft governing our weather. That said, there are still a smaller minority of GEPS/EPS members which show some unsettled weather emanating from the mid-Atlantic offshore waters/Gulf Stream current moving off towards the NE. Were this to transpire, it could bring a risk for cloudiness and some showers. With fewer ensemble members offering this potential, this wetter outcome isn't currently reflected in the forecast, but may need to be re-considered if there are more ensemble members which show rainier conditions. Friday: Friday could feature another day of elevated heat and humidity, but most of the ensemble means show an approaching cold front with higher-end Chance PoPs for showers and thunderstorms coming in during the afternoon. Flow aloft is seasonably strong and could point to a few stronger storms around as the front sags southward but still enough time to drill into those details in the coming days ahead. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today: Moderate confidence. With little change to the weather pattern, expecting low stratus and fog to lift and burn off between 14-17z, with the exception of the Cape and Islands where CIGS may remain low all day. VFR with pockets of MVFR again with lingering low level moisture. Chance for scattered showers and thunderstorms again this afternoon, although recent guidance has trended the activity further west. Went with prob30 for TSRA at western terminals for now, but future shifts may consider removing. Tonight: Moderate confidence. More IFR/LIFR Stratus builds north under light ESE flow. Sunday: Moderate confidence. IFR/LIFR stratus during the morning. VFR during the afternoon. KBOS Terminal...High confidence in TAF. IFR/LIFR CIGS through about 15z again, then VFR/MVFR through the afternoon. Low stratus deck likely again tonight. KBDL Terminal...High confidence in TAF. MVFR/IFR through about 13z, then CIGS gradually improve to VFR. Chance for thunderstorms again late this afternoon/evening, but the threat has trended further west. Outlook /Sunday Night through Wednesday/... Sunday Night: Mainly VFR, with local IFR possible. Monday: Mainly VFR, with local MVFR possible. Chance SHRA, chance TSRA. Monday Night: VFR. Slight chance SHRA, slight chance TSRA. Tuesday through Wednesday: VFR. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today through Sunday...High confidence. Weak pressure gradient will keep winds/seas below Small Craft Advisory thresholds through Sunday: seas 2-4 ft with E winds over the southern waters and SE winds over the eastern waters up to 15 kts during the afternoon hours, remaining light in the overnight hours. Main concern for mariners will be areas of fog tonight that may redevelop Saturday night. Outlook /Sunday Night through Wednesday/... Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Loconto/KP NEAR TERM...Belk/KP SHORT TERM...KP LONG TERM...Loconto AVIATION...McMinn/KP MARINE...KP
Nearby
Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.